If you take too much Versed, overdose symptoms may include coordination problems, difficulty breathing, and changes in vital signs. The specific effects of a Versed overdose will vary depending on things such as how much of the medication was taken and whether it was taken with other drugs or anesthetics. Treatment for a Versed overdose may include certain medicines (such as Romazicon) or supportive care.
An Introduction to Versed OverdoseVersed® (midazolam) is a prescription medication approved for use as a sedative, anxiety, or anesthesia medication used before or during surgeries, medical procedures, or dental procedures. It is also used to sedate people on respirators in intensive care units.
As with all medicines, it is possible for a person to overdose on Versed. The specific effects of a Versed overdose will vary depending on a number of factors, including the Versed dosage and whether other medications or anesthetics were used.
Symptoms of a Versed OverdoseIf a person overdoses on Versed, the symptoms can vary. Some commonly reported symptoms of a Versed overdose include:
- Coordination problems
- Difficulty breathing
- Changes in vital signs
- Slow reflexes.
Treatment for a Versed OverdoseThe treatment for a Versed overdose will vary. Flumazenil (Romazicon®), an antidote for a benzodiazepine overdose, may also be helpful. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Close monitoring of the heart rate and blood pressure
- Oxygen, CPR, or other treatments for breathing problems
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Versed.